Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 29, 2008, 6:09 AM CDT for Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2008, 6:09 AM CDT (11:09 UTC)
- Expired
- Jun 29, 2008, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 164 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 291109
FFWMAF
TXC443-291400-
/O.NEW.KMAF.FF.W.0018.080629T1109Z-080629T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 AM CDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 900 AM CDT
* AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AT
AND NEAR THE INTERSECTION OF STATE HIGHWAY 349 AND FARM TO
MARKET ROAD 2400. FLASH FLOODING FROM A THUNDERSTORM OVER THE
WARNED AREA.
FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS...
NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY.
DO NOT DRIVE ACROSS FLOODED ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3064 10176 3022 10196 3022 10216 3026 10235
3058 10229 3058 10215 3065 10214
TIME...MOT...LOC 1107Z 180DEG 0KT 3054 10201
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:31 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 29, 3:31 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 331 AM CDT SUN JUN 29 2008 .DISCUSSION... 00Z SUNDAY NAM AND ECMWF HAS DEPICTED PRECIPITATION AMOUNTS BETTER THAN THE GFS THE LAST SEVERAL HOURS ACROSS THE EASTERN PERMIAN BASIN AND CONCHO VALLEY. UPPER LOW CONTINUES TO MEANDER AROUND WEST TEXAS AND ALONG WITH A LINGERING FRONTAL BOUNDARY WILL BE THE FOCUS OF WIDESPREAD SIGNIFICANT RAINFALL TODAY. WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES AND A STALLED UPPER LEVEL SYSTEM WILL GO LIKELY POPS TODAY ACROSS SOUTHEAST NEW MEXICO...THE PERMIAN BASIN AND THE UPPER TRANS PECOS REGION AND WILL MENTION LOCALLY HEAVY RAINFALL. AREAL COVERAGE OF PRECIPITATION TONIGHT WILL PROBABLY SHRINK AGAIN WITH LOSS OF HEATING BUT AT LEAST WIDELY SCATTERED TO TO SCATTERED SHOWERS AND THUNDERSTORMS LOOK REASONABLE. ON MONDAY AND TUESDAY THE UPPER LOW WILL HAVE NOT MOVED APPRECIABLY AND AT LEAST WIDELY SCATTERED TO SCATTERED SHOWERS AND STORMS SHOULD CONTINUE. LATER SHIFTS WILL NEED TO MONITOR IF POPS AND QPF SHOULD BE EVEN HIGHER THAN CURRENTLY FORECASTED. THE FORECAST CHALLENGE BEYOND TUESDAY IS THE EXTENT OF UPPER LEVEL WEAKNESS ACROSS THE FORECAST AREA. THE ECMWF BASICALLY KEEPS THE UPPER LOW TRAPPED OVER THE AREA GENERATING DECENT RAINS WHILE THE GFS BUILDS THE UPPER RIDGE AGAIN WHILE ROTATING SOME DISTURBANCES SOUTHWARD IN THE FLOW INTO THE FORECAST AREA. THE GFS PATTERN FAVORS AT LEAST ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTH AND MOUNTAINOUS WESTERN AREAS. HIGHER POPS FURTHER EAST AND SOUTH WILL NEED TO BE ADDED IF IT LOOKS LIKE THE ECMWF SCENARIO WILL ENFOLD. HIGH TEMPERATURES TODAY WILL BE MUCH BELOW NORMAL WITH NEAR NORMAL TEMPERATURES MONDAY AND TUESDAY. BY WEDNESDAY HIGH TEMPERATURES WILL BE BACK ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 86 62 90 67 / 60 20 20 10 CARLSBAD NM 84 65 88 66 / 60 30 20 20 DRYDEN TX 95 68 93 69 / 30 30 30 10 FORT STOCKTON TX 88 65 88 68 / 60 30 30 10 GUADALUPE PASS TX 79 57 80 62 / 60 40 30 20 HOBBS NM 85 62 85 66 / 60 30 20 20 MARFA TX 83 55 81 56 / 50 30 40 20 MIDLAND INTL AIRPORT TX 86 64 90 67 / 60 20 20 10 ODESSA TX 88 64 90 68 / 60 30 20 10 WINK TX 90 68 96 71 / 60 30 30 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12
Hazardous weather outlook, Jun 29, 5:42 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 AM CDT SUN JUN 29 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 542 AM CDT SUN JUN 29 2008 /442 AM MDT SUN JUN 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING. THOSE AREAS THAT RECEIVED HEAVY RAINFALL SATURDAY WILL BE MORE AT DANGER OF FLASH FLOODING TODAY. AREA RESIDENTS SHOULD BE PREPARED TO TAKE ACTION IF FLOODING OCCURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF STORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE AGAIN MONDAY... MAINLY ALONG AND SOUTH OF A VAN HORN TO FORT STOCKTON LINE. RAIN CHANCES AND FLOODING CONCERNS WILL DECREASE THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:08 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jun 28, 10:00 PM CDT | Flash Flood Warning | MAF | Gaines | 5 hr |
| Jun 29, 3:33 AM CDT | Areal Flood Advisory | MAF | Reagan, Upton | 117 min |
| Jun 29, 5:08 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 29, 7:47 AM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 29, 8:58 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 29, 11:50 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 29, 3:57 PM CDT | River Flood Warning | MAF | Crockett, Terrell | 20 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.